Hi. I started Zoloft 25mg & my doc will be increasing it to 50mg this week. I started taking it 3 weeks ago. The initial terrible sleep, worse restless legs & increased anxiety is subsiding a bit; it was a starting dose because I cannot tolerate Wellbutrin, Prozac and Effexor didn’t help depression at all! I lost weight on Effexor but haven’t taken anything in almost 2 years. I’m already 30 lbs. heavier than I should be. I do not eat more when I’m depressed... anything positive would be helpful if someone out there has not gained weight... ;/. The reviews are terrible for weight gain on this drug.
More common side effects of Zoloft are decreased appetite or weight loss.
Hi, there, girl! ANY psychotropic drug can potentially cause weight gain in a few susceptible people and with some it can go either way but it affects <10% of all users:
Common (1% to 10%): Anorexia, increased/decreased appetite, weight increased/decreased"
As my friend, masso, pointed out Zoloft frequently causes weight loss.
My regards, Wildcat
PS, remember that exercise and restricting high calorie foods minimizes the chances of weight gain and helps you to lose weight. Hard to get up and get going when you're depressed but try just taking a nice walk every day. The exercize and distraction from your worries may help you see things in a different light.
Like others have said, calm down. Over reacting will only cause stress. You should definitely ask your doc any concerns you have with this med however, from past experience, if you feel as if you will gain weight or retain water, then I would change your diet and start to exercise. Just taking walks is a start. After all we do have to start somewhere. Good luck!
- Zoloft Information for Consumers
- Zoloft Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zoloft (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 17 Feb 2013 • 1 answer
Posted 22 Nov 2014 • 3 answers
Posted 26 Jan 2015 • 2 answers
Posted 2 Jul 2016 • 2 answers
Posted 13 May 2018 • 1 answer